Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 112, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 1, 2002, 3:15 PM EDT for Hamilton County, Sequatchie County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2002, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 1, 2002, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Hamilton County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2120 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988 WUUS54 KMRX 011915 SVRMRX TNC065-153-012000- /NEW.KMRX.SV.W.0151.011915-012000/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT MON JUL 1 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EAST TENNESSEE SEQUATCHIE COUNTY IN EAST TENNESSEE * UNTIL 400 PM EDT(300 PM CDT) * AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF SODDY-DAISY...OR 9 MILES SOUTHEAST OF DUNLAP...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SODDY-DAISY AROUND 330 PM EDT MIDDLE VALLEY AROUND 350 PM EDT 7 MILES WEST OF HARRISON AROUND 400 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. $$ LAT...LON 3530 8551 3499 8498 3530 8507 3542 8517
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:50 AM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jul 1, 9:50 AM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 950 AM EDT MON JUL 1 2002 UPDATED TO REMOVE PATCHY MORNING FOG WORDING. REMAINDER OF FCST ON TRACK WITH VORT DROPPING S AROUND UPR RIDGE. CURRENTLY AFFECTING SE OH W VA AND SHOULD IMPINGE ON SW VA ZONE AROUND 18Z AND LATER. ELSEWHERE...BELIEVE HIGHER POPS IN TERRAIN WARRANTED DUE TO PERSISTANCE OF WX PATTERN AND PAST COUPLE DAYS NEARLY IDENTICAL DEVELOPMENT OF TSRA ALONG TN/NC BORDER AND ACROSS CUMBERLAND PLATEAU. TEMP FCST ON TRACK WITH MAXES IN LWR 90S IN THE GREAT VALLEY. .MRX... NC...NONE. TN...NONE. VA...NONE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:09 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 36 min |
| Jul 1, 3:08 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 22 min |
| Jul 1, 3:31 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.